Adrenal Insufficiency Community
I switched from prednisone to cortef and feel weird
About This Community:

This patient support community is for discussions relating to Adrenal Insufficiency.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I switched from prednisone to cortef and feel weird

So I switched from prednisone to corfef because the prednisone bothered by stomach. The prednisone worked great, but now the cortef doesn't seem to work that well for me. I have only been on it for a few days. Am I feeling weird because the prednisone takes a while before going out of my system? I am wondering if I should have just stuck with the prednisone, even though it bothered my stomach because I felt good on that.

Thank you to those who always answer my questions!!!! :)
Related Discussions
6 Comments Post a Comment
Blank
Avatar_n_tn
just wanted to explain more - by weird I mean I feel like I did before I was treated for addisons, like I am having pain since taking the cortef and stopping the prednisone
Blank
657231_tn?1390151580
The pain is withdrawal - the pred is a much higher, longer dose. You have to wean down a bit and then adjust to the cortef.

Pred can tend to make you feel a bit better, but in the end, it does a lot more damage to your body in the long run. You have to adjust to the cortef, and you may need florinef, increased salt (which you may have needed on pred, too), keep hydrated, and you may have to experiment with the times you take the cortef until you find the right time for you (e.g. 2pm vs 4pm).

Blank
Avatar_n_tn
I have been on the prednisone for a little over a month, and just switched a couple of days ago, so how long will the withdrawl (withdrawal) symptoms last??


if it turns out I feel a lot better on the prednisone, can I eventually switch back?


thank you, you always answer all of my questions
Blank
Avatar_n_tn
oh, and one more thing, the doc things I have secondary, (they gave me lots of steriods when I had mono) so I am only supposed to be on steroids for a few months
Blank
Avatar_n_tn
OMG i just figured out why I feel terrible - I have been taking marshmallow root and it effects the absorbtion!!

so i will take this at least two hours after I take the cortef and get back to you - hopefully I will feel better soon!
Blank
657231_tn?1390151580
If your adrenals wake up, then yes, eventually you can get off the steroids. In that case, the cortef is much better for you in the long run than pred. Cortef is much more like what the body makes. The body is not used to having steroids at all hours.

But sometimes the steroids that you took could have put your adrenals in atrophy and it may take a lot of work to wake them up. I have weaned several times (I had pituitary cushing's disease as well as removal of my adrenals) and it is not a picnic - please be aware of your body. Keep up with the hydration and the salt, and take care to get rest.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
168348_tn?1379360675
Blank
ChitChatNine is happy! Comment
1 hr ago
Avatar_n_tn
Blank
kmlksl66_ commented on An Insider’s Guide to...
Jul 21
922048_tn?1387946184
Blank
Sherri90049 commented on photo
Jul 16
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1139187_tn?1355710247
Blank
Brucergoldberg
dallas, TX
Avatar_f_tn
Blank
UmmYeahOk
Dallas, TX
Avatar_f_tn
Blank
helyanna
Finland
Adrenal Insufficiency Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1139187_tn?1355710247
Blank
Brucergoldberg
dallas, TX
Avatar_f_tn
Blank
UmmYeahOk
Dallas, TX
Avatar_f_tn
Blank
helyanna
Finland